Alert archive / Maine / Gale Watches in 2021
Gale Watch 11, NWS Gray, ME
NWS Gray, ME issued this gale watch at Mar 3, 2021, 2:40 PM EST. It took effect at Mar 4, 2021, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2021, 2:40 PM EST (19:40 UTC)
- In effect from
- Mar 4, 2021, 3:00 PM EST
- Expired
- Mar 4, 2021, 3:13 AM EST
- In force
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Mar 3, 9:58 AM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 3, 9:58 AM EST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Gray ME 958 AM EST Wed Mar 3 2021 .SYNOPSIS... A mainly dry, cool weather pattern is expected into the weekend. A weak disturbance crossing the region this morning will lead to some clouds and some light snow mainly over the mountains and portions of the Connecticut River Valley. A persistent northwest wind flow will result in a few more mountain snow showers Thursday while the rest of the region clears and stays dry. The weekend looks mainly dry with slightly below normal temperatures. Indications are for a moderating temperature trend next week. && .NEAR TERM /TODAY/... 1000 AM Update...Just a few minor tweaks to the temperature and dew points forecast to account for latest observations but otherwise the forecast is on track. Also dropped the SCA for W. Penobscot and the central, southern waters on time. 635 AM Update...Little change to the going forecast. Just a few minor adjustments to clouds, PoP, and temperatures. Previously... The nasty arctic blast of yesterday is long gone and will be quickly replaced by much warmer temperatures today. Low pressure currently near the Quebec/Ontario border has a weak warm front associated with it and is currently delivering some light snow to northern Vermont. This area of light snow will likely extend into portions of western NH this morning but gradually shrink with time as the approaching short wave trough dampens out. Elsewhere, a mix of sun and clouds today with much warmer temperatures of around 40 degrees across southern NH and portions of the ME coastal plain. 30s will be found elsewhere. In addition, the winds will be much lighter today than they were yesterday. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... Deep layer cyclonic flow will continue over our region tonight and Thursday. Another spoke of short wave energy will rotate southward into our region tonight and Thursday allowing for a cold frontal passage from the north. This will mean another bout of below normal temperatures through Thursday with a period of gusty winds up to around 30 MPH. The vast majority of the forecast area will remain dry except for some upslope snow showers in the mountains. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Strong downstream blocking across the North Atlantic through Greenland will allow for a vertically stacked low to remain nearly stationary over the Canadian Maritimes through the weekend. This persistent pattern will lead to a mostly dry period outside of upslope snow showers in the mountains with temperatures running near to below normal. At the surface high pressure to our west will impinge upon the low over the Canadian Maritimes, increasing the gradient over our area. This will allow for northwest winds to be gusty Thursday night through Friday. Winds will relax over the weekend as the gradient eases. The blocking pattern breaks down early next week with height rises building into the Northeast. These height rises will lead to temperatures warming above normal towards the middle of next week. Global models remain in good agreement keeping a vertically stacked low to our northeast Thursday night into the weekend. Cyclonic flow aloft associated with this system will maintain chances for upslope clouds and snow showers in the mountains Thursday night through Saturday. BUFKIT soundings show favorable mixing through Friday leading to NW winds gusting to 25 mph with much higher gusts with elevation. Highs on Friday will range from near 10 degrees north to to near 30 degrees south. Winds will relax some into Saturday yet will still be breezy. Skies will be mostly sunny downstream of the mountains with highs ranging from the teens north to low 30s south. The blocking pattern breaks down Sunday with high pressure building in from the west. Winds will be relatively light with partly to mostly sunny skies. Temperatures will start to moderate Monday as heights start to rise to our west. Heights continue to rise over the area toward the middle of next week with temperature climbing to well above normal values with no signs of an appreciable precipitation event on the horizon. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Short Term...VFR conditions are expected today through Thursday. The exception will be period of MVFR cigs and vsbys in the mountains in association with occasional snow showers. For this morning, the best chance at VSBY restrictions will be at KHIE and KLEB. Much lighter winds are expected today but a secondary cold front moving through tonight will allow for gusty NW winds on Thursday, likely G25kt. Long Term...Mainly VFR through the weekend with the exception of possible periods of MVFR conditions at KHIE in low cigs and -SHSN Thursday night into Saturday morning. && .MARINE... Small craft conditions will come to an end this morning over most marine zones as the pressure gradient weakens. The exception will be over easternmost ocean waters where SCA continues into tonight. SCA conditions will once again ramp up as a secondary cold front moves over and passes across the waters later tonight and Thursday with gusts around 30kt expected. Long Term...SCA conditions likely Thursday night into Saturday morning with NW winds gusting to 30 kts. High pressure builds in Sunday with winds dropping below 20 kts. Seas will generally run below 5 ft. Light freezing spray will possible Thursday night into Saturday morning. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until midnight EST tonight for ANZ150. && NEAR TERM...Casey/Ekster SHORT TERM...Ekster LONG TERM...Schroeter
Hazardous weather outlook, Mar 3, 2:48 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 248 AM EST Wed Mar 3 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-040800- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 248 AM EST Wed Mar 3 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-040800- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 248 AM EST Wed Mar 3 2021 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151>154-040800- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 248 AM EST Wed Mar 3 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 3, 9:34 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
934 AM EST WED MAR 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM NON-TSTM WND DMG 3 WSW NEWRY 44.47N 70.85W
03/02/2021 OXFORD ME LAW ENFORCEMENT
A LARGE PORTION OF THE METAL ROOF AT SNOWCAP
INN AT SUNDAY RIVER WAS PEELED UP FROM
STRONG WINDS. TIME ESTIMATED BASED ON TIMING
OF STRONGEST WIND REPORTS.
&&
TUBBSLocal storm report, Mar 3, 11:08 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EST WED MAR 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 6 WNW MADRID 44.88N 70.59W
03/03/2021 M1.5 INCH FRANKLIN ME TRAINED SPOTTER
OVERNIGHT TOTAL SNOW ACCUMULATION.
&&
TUBBSLocal storm report, Mar 3, 1:18 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
118 PM EST WED MAR 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 1 SW TOPSHAM 43.92N 70.00W
03/02/2021 CUMBERLAND ME PUBLIC
MIDCOAST HUMANE MOBILE SURGICAL SHELTER HAD
A LARGE TREE LIMB BREAK THROUGH THE CEILING
DUE TO STRONG WINDS. TIME ESTIMATED BY
REPORTS OF STRONGEST WIND GUST REPORTS.
&&
TUBBSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:39 PM EST | Small Craft Advisory | GYX | 3 days | |
| Mar 3, 2:40 PM EST | Small Craft Advisory | GYX | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.